Monday, October 22, 2012

Breaking Up Is Hard To Do

Oh Prednisone, how do I love-hate thee?

Let me count the ways!

1. You make me stop hurting! Suddenly, my hands and wrists can again do all the kinds of things they were meant to do without making me long for pain meds.

2. You make me fat(ter) ... with a bottomless pit of hunger that is never fully satiated but is far too intense to ignore.

3. You make it possible for me to breathe freely and deeply again with the accompanying musical wheeze. (Ok, I know you've done that in the past; I'm still waiting for you to do it this time around.)

4. You make my heart beat ... rapidly. Very, very, very rapidly. Even more rapidly than my normal tachycardia that keeps my heart pounding when it should be gently going pitter-pat.

5. You fill me with emotion ... that comes on suddenly and is often out of proportion, especially the intense anger, almost rage, for otherwise typically minor irritants.

6. You fill me with energy ... the kind that leaves me with jittery shakes and unable to sleep well at night. But not the kind that helps me have any sort of productive day.

7. You keep me counting ... on how many more days I need to swallow how many of your pills on the crazy taper schedule: Take three pills for four days, then two pills for four days, then one pill for three days, then half a pill for four more days. Um, yeah. I can't even remember what I had for breakfast much less which dose I'm on in the taper, especially when each doctor I see adjusts both the dosage and the taper schedule.

So you see, dearest Prednisone, I think it's time for us to stop seeing each other. It's not you, it's me. I can't seem to find that loving feeling for you anymore. So if you'd just wipe out this pneumonia before you leave, I'd be grateful ...

1 comment:

Mo said...

Oh Sick Momma!!!! I feel bad that you need to endure the nasty prednisone to feel better! Hoping your symptoms get better with it, and you feel calmer soon. I understand that nasty steroid feeling...I need to take it everyday. Chocolate...and lots of it!
mo